logo

SCIENCE CHINA Information Sciences, Volume 60, Issue 2: 022302(2017) https://doi.org/10.1007/s11432-015-0756-1

Period analysis of the Logistic map for the finite field

More info
  • ReceivedJan 18, 2016
  • AcceptedMar 19, 2016
  • PublishedNov 9, 2016

Abstract

Usually, the security of traditional cryptography which works on integer numbers and chaotic cryptosystem which works on real numbers is worthy of study. But the classical chaotic map over the real domain has a disadvantage that the calculation accuracy of the floating point number can be doubled when the map is implemented by computer. This is a serious drawback for practical application. The Logistic map is a classical chaotic system and it has been used as a chaotic cipher in the real number field. This inevitably leads to the degradation of finite precision under computer environment, and it is also very difficult to guarantee security. To solve these drawbacks, we extend the Logistic map to the finite field. In this paper, we consider the Logistic map for the finite field $N=3^n$, and analyze the period property of sequences generated by the Logistic map over ${\bm Z}_N$. Moreover, we discuss the control parameters which may influence the behavior of the mapping, and show that the Logistic map over ${\bm Z}_N$ may be suitable for application by performance analysis. Ultimately, we find that there exists an automorphic map between two Logistic maps with the different control parameters, which makes them suitable for sequence generator in cryptosystem. The automorphic sequence generated algorithm based on the Logistic map over ${\bm Z}_N$ is designed and analyzed in detail. These sequences can be used in the pseudorandom number generator, the chaotic stream cipher, and the chaotic block cipher, etc.


Funded by

Research Fund of Preferential Development Domain for the Doctoral Program of Ministry of Education of China(20110191130005)

Talents of Science and Technology Promote Plan(Chongqing Science & Technology Commission)

National Natural Science Foundation of China(61472331)

Fundamental Research Funds for the Central Universities(XDJK2015C078)


Acknowledgment

Acknowledgments

This work was supported by National Natural Science Foundation of China (Grant No. 61472331), Research Fund of Preferential Development Domain for the Doctoral Program of Ministry of Education of China (Grant No. 20110191130005), Talents of Science and Technology Promote Plan (Chongqing Science & Technology Commission), and Fundamental Research Funds for the Central Universities (Grant No. XDJK2015C078).


References

[1] Kolmogorov A N. On conservation of conditionally periodic motions under small perturbations of the Hamiltonian. Dokl Akad Nauk SSSR, 1954, 98: 527-530 Google Scholar

[2] Lorenz E N. Deterministic non-periodic follow. J Atmos Sci, 1963, 20: 130-141 CrossRef Google Scholar

[3] Henon M. Two-dimensional mapping with a strange attractor. Comm Math Phys, 1976, 50: 69-77 CrossRef Google Scholar

[4] May R. Simple mathematical model with very complicated dynamics. Nature, 1976, 261: 459-467 CrossRef Google Scholar

[5] Feigenbaum M. Quantitative universality for a class of nonlinear transformations. J Stat Phys, 1978, 19: 25-52 CrossRef Google Scholar

[6] Robert A, Matthews J. On the derivation of a chaotic encryption algorithm. Cryptologia, 1989, 13: 29-42 CrossRef Google Scholar

[7] Pecora L, Carroll T. Synchronization in chaotic systems. Phys Rev Lett, 1989, 64: 821-824 Google Scholar

[8] El Gamal T. A public key cryptosystem and a signature scheme based on discrete logarithms. IEEE Trans Inf Theory, 1985, 31: 469-472 CrossRef Google Scholar

[9] Kohda T, Tsuneda A. Statistics of chaotic binary sequences. IEEE Trans Inf Theory, 1997, 43: 104-112 CrossRef Google Scholar

[10] Kocarev L, Lian S. Chaos-Based Cryptography: Theory, Algorithms and Applications. New York: Springer-Verlag, 2011. Google Scholar

[11] Kocarev L. Chaos-based cryptography: a brief overview. IEEE Circ Syst Mag, 2001, 1: 6-21 Google Scholar

[12] Gong G, Ham L. Public-key cryptosystems based on cubic finite field extensions. IEEE Trans Inf Theory, 1999, 45: 2601-2605 CrossRef Google Scholar

[13] Kolumban G, Kennedy M. The role of synchronization in digital communications using chaos-part III: performance bounds for correlation receivers. IEEE Trans Circ Syst, 2000, 47: 1673-1683 CrossRef Google Scholar

[14] Jakimoski G, Kocarev L. Chaos and cryptography: block encryption ciphers based on chaotic maps. IEEE Trans Circ Syst I: Fundam Theory Appl, 2001, 48: 163-169 CrossRef Google Scholar

[15] Chen G, Mao Y, Chui C. A symmetric image encryption scheme based on 3D chaotic cat maps. Chaos Soliton Fract, 2004, 21: 749-761 CrossRef Google Scholar

[16] Pisarchik A N, Flores-Carmona N J, Carpio-Valadez M. Encryption and decryption of images with chaotic map lattices. Chaos Interdisciplinary J Nonlinear Sci, 2006, 16: 033118-761 CrossRef Google Scholar

[17] Hasimoto-Beltran R. High-performance multimedia encryption system based on chaos. Chaos Interdisciplinary J Nonlinear Sci, 2008, 18: 023110-761 CrossRef Google Scholar

[18] Liao X F, Chen F, Wong K W. On the security of public-key algorithms based on chebyshev polynomials over the finite field $Z_N$. IEEE Trans Comput, 2010, 59: 1392-1401 CrossRef Google Scholar

[19] Arnold V, Avez A. Ergodic Problems of Classical Mechanics. New York: Benjamin, 1968. Google Scholar

[20] Wong W K, Lee L P, Wong K W. A modified chaotic cryptographic method. Comput Phys Commun, 2001, 138: 234-236 CrossRef Google Scholar

[21] Wong K W. A fast chaotic cryptographic scheme with dynamic look-up table. Phys Lett A, 2002, 298: 238-242 CrossRef Google Scholar

[22] Wong K W, Ho S W, Yung C K. A chaotic cryptography scheme for generating short ciphertext. Phys Lett A, 2003, 310: 67-73 CrossRef Google Scholar

[23] Xiang T, Liao X F. A novel block cryptosystem based on iterating a chaotic map. Phys Lett A, 2006, 349: 109-115 CrossRef Google Scholar

[24] Tong X J, Cui M G. Feedback image encryption algorithm with compound chaotic stream cipher based on perturbation. Sci China Inf Sci, 2010, 53: 191-202 Google Scholar

[25] Yin R M, Wang J, Yuan J, et al. Weak key analysis for chaotic cipher based on randomness properties. Sci China Inf Sci, 2012, 55: 1162-1171 CrossRef Google Scholar

[26] Arroyo D, Alvarez G, Amigó J, et al. Cryptanalysis of a family of self-synchronizing chaotic stream ciphers. Original Res Article Commun Nonlinear Sci Numer Simulat, 2011, 16: 805-813 CrossRef Google Scholar

[27] Li C, Li S, Lo K. Breaking a modified substitution-diffusion image cipher based on chaotic standard and logistic maps. Original Res Article Commun Nonlinear Sci Numer Simulat, 2011, 16: 837-843 CrossRef Google Scholar

[28] Chen F, Wong K W, Liao X F, et al. Period distribution of generalized discrete arnold cat map for $N=p^e$. IEEE Trans Inf Theory, 2012, 58: 445-452 CrossRef Google Scholar

[29] Chen F, Wong K W, Liao X F, et al. Period distribution of the generalized discrete arnold cat map for $N=2^e$. IEEE Trans Inf Theory, 2013, 59: 3249-3255 CrossRef Google Scholar

[30] Chen F, Liao X F, Xiang T, et al. Security analysis of the public key algorithm based on Chebyshev polynomials over the integer ring ${\bm Z}_N$. Inf Sci, 2011, 181: 5110-5118 CrossRef Google Scholar

[31] Yoshida K, Miyazaki T, Uehara S, et al. Some properties of the maximum period on the Logistic map over ${\bm Z}_{2^n}$. In: Proceedings of International Symposium on Information Theory and its Applications, Melbourne, 2014. 665--668. Google Scholar

[32] Miyazaki T, Araki S, Uehara S, et al. A study of an automorphism on the Logistic maps over prime fields. In: Proceedings of International Symposium on Information Theory and its Applications, Melbourne, 2014. 714--718. Google Scholar

[33] Miyazaki T, Araki S, Uehara S. Some properties of Logistic maps over integers. IEICE Trans Fundamentals, 2010, 93: 2258-2265 Google Scholar

[34] Miyazaki T, Araki S, Uehara S, et al. A study on the pseudorandom number generator for the Logistic map over prime fields. In: Proceedings of the 30th Symposium on Cryptography and Information Security, Japanese, 2013. Google Scholar

[35] Silverman J H. The Arithmetic of Dynamical Systems. New York: Springer-Verlag, 2007. Google Scholar

[36] Ireland K, Rosen M. A Classical Introduction to Modern Number Theory. Volume 84 of Graduate Texts in Mathematics. 2nd ed. New York: Springer-Verlag, 1990. Google Scholar

[37] Keen L. Julia sets of rational maps. Comp Dyn Syst, 1994, 49: 71-90 Google Scholar

[38] Carleson L, Gamelin T W. Complex dynamics. In: Universitext: Tracts in Mathematics. New York: Springer-Verlag, 1993. Google Scholar

Copyright 2019 Science China Press Co., Ltd. 《中国科学》杂志社有限责任公司 版权所有

京ICP备18024590号-1